LEON WALLACE, M.D.; EUGENE CLARK, M.D.
This content is PDF only. Please click on the PDF icon to access.
It is well known that the heart may be involved and that electrocardiographic changes are found in conditions due to deficiency of the vitamin B complex. This has been shown to occur in beriberi and pellagra.1, 2, 3, 4, 5, 6, 7, 8 The following case is of interest because of the occult cardiac involvement with striking electrocardiographic abnormalities, which disappeared rapidly after thiamine chloride therapy, in a patient with Wernicke's syndrome (hemorrhagic polioencephalitis superior), a state which clinical and experimental evidence holds ascribable to thiamine deficiency.9, 10, 11, 12
A 40 year old white man entered the
WALLACE L, CLARK E. ELECTROCARDIOGRAPHIC CHANGES IN A CASE OF WERNICKE'S SYNDROME1. Ann Intern Med. 1949;31:675–678. doi: 10.7326/0003-4819-31-4-675
Download citation file:
Published: Ann Intern Med. 1949;31(4):675-678.
Cardiac Diagnosis and Imaging, Cardiology, Neurology.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use